Is Amphetamine Overdose Deadly?

Do you have an amphetamine dependence or addiction? If so, you are running a lot of health risks, but you may be choosing to ignore them. Denial is a big part of addiction and it makes sense. When the addiction takes over, you can no longer think rationally about the situation you find yourself in because the situation isn’t rational; it’s out of control.

So, you find yourself justifying things. You ignore the amount you are really using. You overlook the negative consequences you are facing. And you pretend that you aren’t risking your health or your life because you avoid those discussions and thoughts. However, overdose is a very real risk and it can prove deadly.

Accepting the Risk

Of course, taking too much of a drug isn’t the exact reason that you die from an overdose. It is, instead, the effect that the drugs have on your body and the systems that they disrupt. A number of different avenues can all lead to death. For instance, you may die of stroke or you might die from the complications of a coma. Although overdose will begin the process, many diverse outcomes could lead to your demise.

That is scary to think about and you do need to think about it. You need to break through your denial and take an honest look at what you are doing to yourself and the dangers it exposes you to. When you can do that, you will see that the time has come for you to seek treatment. Only be ending your amphetamine dependence can you protect yourself from possible overdose and death.

But, where can you seek help? Amphetamines.com is the expert you can trust. By calling 800-768-8728, you can have your questions answered, get tips about financing, and have actual rehab programs recommended. Call today!

Amphetamine Overdose Symptoms

Amphetamine Overdose

Agitation and panic are common symptoms of amphetamine overdose.

It is important to remember that all amphetamine overdoses will manifest differently. Because amphetamines are a class of drug that includes many varied types of the drug, the way that they interact with the body is slightly different. Further, each user’s health and addiction history will also play a role. Therefore, see these descriptions as an outline and don’t ignore possible overdose just because it doesn’t look exactly like what is written here.

Initially, overdose will be signaled by the following symptoms:

  • Agitation
  • Tremors
  • Overactive reflexes
  • Quick breathing
  • Confusion
  • Violent behavior
  • Hallucinations
  • Panic
  • High fever
  • Rhabdomyolysis: death of muscle fibers and release of their contents into the bloodstream, which can lead to kidney failure

After the stimulation follows fatigue and depression.

The effects of overdose on the heart may include:

  • Heartbeat irregularities, which can lead to organ failure
  • High blood pressure
  • Low blood pressure
  • Cardiovascular collapse

The effects of overdose on the gastrointestinal symptoms may include:

  • Nausea
  • Vomiting
  • Diarrhea
  • Abdominal cramping

Fatal overdoses are typically preceded by convulsions and coma.

Immediate Treatment for Methamphetamine Overdose

Overdose Treatment

If you or someone you know seem to be experiencing an amphetamine overdose, you need to seek medical help immediately. You cannot treat this at home. Contact an ambulance or go straight to the emergency room.

There are no medications specifically designed to fight amphetamine overdose, therefore, treatments will be focused on managing individual symptoms. For example, a common symptom like high fever may be treated with an ice bath to help decrease body temperature.

If the overdose causes seizures, you will be at increased risk of intracranial hemorrhage, which may mean that you will undergo a CT scan. IN addition, you will be given anticonvulsant medication, like benzodiazepines.

Should your amphetamine overdose involve rhabdomyolysis and put you at risk of renal failure, you will be treated with IV crystalloid to protect your kidneys. You will also have your liquid intake and output monitored. Should your kidneys begin to shut-down, you may undergo dialysis.

According to the Drug Abuse Network Warning Report: “Between 2005 and 2010, the number of emergency department (ED) visits involving attention deficit/hyperactivity disorder (ADHD) stimulant medications increased from 13,379 to 31,244 visits.” Overdose is on the rise. But, you don’t have to put yourself at risk. You can stop using. Let Amphetamines.com help. Call 800-768-8728.

Featured Treatment Centers


Get Help Today

Call or chat now with one of our treatment specialists 24/7 or use the form to send us your information and we'll reach out to you.

Request Contact

  • This field is for validation purposes and should be left unchanged.

Pin It on Pinterest

Shares